Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 24, 2000, 7:22 AM EST for Echols County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2000, 7:22 AM EST (12:22 UTC)
- Expired
- Jan 24, 2000, 8:15 AM EST
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Echols County, GA
The radar
The Moody AFB radar (KVAX), 23 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 24, 4:30 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WUUS52 KJAX 241227 COR SVRJAX GAC003-065-101-241315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 722 AM EST MON JAN 24 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATKINSON COUNTY IN GEORGIA CLINCH COUNTY IN GEORGIA ECHOLS COUNTY IN GEORGIA * UNTIL 815 AM EST * AT 722 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH LARGE HAIL MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 815 AM EST... NEEDMORE... FARGO... STATENVILLE... MAYDAY... DU PONT... HOMERVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. JOHNSON CORRECTED MOVEMENT. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 4:52 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 24, 4:52 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...AMENDMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 AM EST MON JAN 24 2000
...AMENDED TO INCLUDE SEVERE THUNDERSTORM WATCH...
LINE OF TSTMS INCREASING OVER NERN GULF OF MEXICO AND FL PANHANDLE
AHEAD OF A STRONG UPPER LEVEL TROUGH. RUC INDICATES INCREASING
INSTABILITY AS THE FRONTAL WAVE NR VPS/PAM BEGINS TO DEEPEN AND
APPROACH N FL/SE GA. STORMS WILL BE MOVING RAPIDLY FROM THE SOUTHWEST
TO NORTHEAST NEAR 40 MPH. WIND GUSTS TO 70 MPH AND LARGE HAIL TO 2
INCHES WILL BE THE PRIMARY THREATS. WATCH INCLUDES ALL OF NORTH
FLORIDA EXCEPT FLAGLER COUNTY AND INCLUDES THE FOLLOWING COUNTIES
OF EXTREME SERN GA...CAMDEN...CHARLTON...CLINCH...ECHOLS...WARE.
WAYCROSS...BRUNSWICK AND ST. SIMONS ISLAND ARE JUST NORTH OF THE
ACTUAL WATCH BOX...BUT REMEMBER A WATCH MEANS THAT SEVERE
THUNDERSTORMS COULD OCCUR IN AND NEAR THE WATCH BOX...INTERESTS IN
THOSE COMMUNITIES SHOULD REMAIN ALERT FOR SEVERE WEATHER.
.JAX...
GA...SCA ALTAMAHA SOUND-FERNANDINA BEACH.
SEVERE THUNDERSTORM WATCH THRU 10 AM EXTREME SERN GA.
FL...SEVERE THUNDERSTORM WATCH THRU 10 AM N FL.
SANDRIKIn the hours before
Special weather statement, Jan 24, 4:50 AM EST, 2 hours 32 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-241000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 450 AM EST MON JAN 24 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 AM FOR MOST OF NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA... CAMDEN...CHARLTON...CLINCH...ECHOLS AND WARE. THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA ARE ALSO INCLUDED... ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...GILCHRIST... HAMILTON...MARION...NASSAU...PUTNAM...SAINT JOHNS...SUWANNEE AND UNION. A SURFACE LOW DEVELOPING OVER NORTH FLORIDA...IN COMBINATION WITH STRONG UPPER LEVEL ENERGY...WILL PRODUCE CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS THIS MORNING ACROSS THE WATCH AREA. THE MOST INTENSE THUNDERSTORMS WILL OCCUR ALONG A SQUALL LINE WHICH WILL MOVE RAPIDLY ACROSS THE FLORIDA PANHANDLE INTO THE AREA BY EARLY TO MID MORNING. THE GREATEST THREAT FROM THESE STORMS WILL BE WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL. THUNDERSTORMS WILL ALSO PRODUCE DEADLY CLOUD TO GROUND LIGHTNING STRIKES. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SPOTTER ACTIVATION IS REQUESTED ACROSS THE AREA THIS MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. CARROLL/DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 7:22 AM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 53 min |
| Jan 24, 7:53 AM EST | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Ware | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.